MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX? ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516700
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code 2423 captures the reportable event of stent obstruction.Imdrf impact code f2202 captures the reportable event of endoscopic procedure for stent removal.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was to be implanted to treat an malignancy in the esophagus during an esophagogastroduodenoscopy (egd) procedure.The patient, who had a stent placed two weeks ago for malignant obstruction, underwent follow-up endoscopy.During the procedure, the physician identified early tissue ingrowth at the stent site, which was concerning given the short time since placement.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks b5 has been corrected and updated with the additional information received on august 6, 2025.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block d6a: (implant date) it was reported that the stent was placed two weeks prior to the stent removal procedure on (b)(6) 2025.Therefore, (b)(6) 2025 was documented as the implant date.Block h6: imdrf device code 2423 captures the reportable event of stent obstruction.Imdrf impact codes f2202 and f2301captures the reportable event of endoscopic procedure for stent removal and the use of rescue forceps.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted to treat a malignant esophageal obstruction during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2025.On (b)(6) 2025, two weeks post stent placement, the patient underwent a routine follow-up endoscopy.During the procedure, the physician identified early tissue ingrowth at the stent site, which was concerning given the short time since placement.There were no patient complications reported as a result of this event.Additional information received on august 6, 2025.It was reported that the stent was removed from the patient using rescue forceps.Furthermore, no additional stent was placed, and the procedure was completed.
 
Additional Manufacturer Narrative
Blocks b5 has been corrected and updated with the additional information received on august 6, 2025.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block d6a: (implant date) it was reported that the stent was placed two weeks prior to the stent removal procedure on (b)(6) 2025.Therefore, (b)(6) 2025 was documented as the implant date.Block h6: imdrf device code 2423 captures the reportable event of stent obstruction.Imdrf impact codes f2202 and f2301 captures the reportable event of endoscopic procedure for stent removal and the use of rescue forceps.Block h11: a flexima biliary stent was returned for analysis; delivery system was not return.Upon visual examination of the returned stent, it was observed that tissue ingrowth was present within the stent lumen.The delivery system was not returned and therefore could not be evaluated.Microscopic examination was performed to further assess the condition of the stent.The analysis confirmed the presence of biological tissue embedded within the stent structure, consistent with tissue ingrowth.No other damages were noted to the stent itself.Product analysis confirmed the reported event of stent obstruction within device.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to tissue ingrowth into the stent, which is a known and anticipated complication associated with the use of this device.Therefore, the most probable root cause is known inherent risk of device.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Additionally, it was confirmed that the following adverse events are anticipated in the ifu: stent obstruction within device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks b5 has been corrected and updated with the additional information received on august 6, 2025.Block h11 has been corrected with the correct product details.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block d6a: (implant date) it was reported that the stent was placed two weeks prior to the stent removal procedure on (b)(6) 2025.Therefore, (b)(6) 2025 was documented as the implant date.Block h6: imdrf device code 2423 captures the reportable event of stent obstruction.Imdrf impact codes f2202 and f2301captures the reportable event of endoscopic procedure for stent removal and the use of rescue forceps.Block h11: a wallflex esophageal stent was returned for analysis; delivery system was not return.Upon visual examination of the returned stent, it was observed that tissue ingrowth was present within the stent lumen.The delivery system was not returned and therefore could not be evaluated.Microscopic examination was performed to further assess the condition of the stent.The analysis confirmed the presence of biological tissue embedded within the stent structure, consistent with tissue ingrowth.No other damages were noted to the stent itself.Product analysis confirmed the reported event of stent obstruction within device.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to tissue ingrowth into the stent, which is a known and anticipated complication associated with the use of this device.Therefore, the most probable root cause is known inherent risk of device.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Additionally, it was confirmed that the following adverse events are anticipated in the ifu: stent obstruction within device.
 
Event or Problem Description

Brand Name
WALLFLEX? ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22798609
Report Number3005099803-2025-03971
Device Sequence Number8512339
Product Code ESW
UDI-Device Identifier08714729778035
UDI-Public(01)08714729778035
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K233939
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516700
Device Catalogue NumberM00516700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/06/2025
09/08/2025
10/14/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/02/2025
10/03/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown